Page 3 of 3
Posted: Thu Feb 18, 2010 3:13 am
Jane, hopefully the Ultram will work. If not, please call the doctor and tell him you need something stronger. You don't need to suffer, and it sounds like he agrees with you.
Posted: Thu Feb 18, 2010 3:18 am
Jane, I think IMHO means 'in my humble opinion'.
I would agree with the others about considering getting off the Sinamet as it is ok to use sometimes when it is only occasional rls, but it is not for daily use as it is more likely to make matters worse.
Yes, the dopamine agonists Mirapex and Requip may also cause augmentation. My understanding of these two drugs is that if they were to cause augmentation it would happen within the first perhaps 6 months- 2 years. Tho as beth has said, it can happen right away.
I'm pretty sure I have seen in Dr Bs information, perhaps his letters page on rlshelp.org, that once you get to around 2 years that it is less likely to happen, but not impossible.
I have been on requip for 3 years, and for the last year have supplemented with tramadol/ultram. It is ever so slightly likely that my need for the Ultram was cos of augmentation but I personally think that it was more a case that I was not properly medicated in the first place.
This is just my personal experience .
Posted: Thu Feb 18, 2010 3:23 am
just like breast augmentation makes breasts bigger, RLS augmentation makes RLS bigger. More RLS.
Posted: Thu Feb 18, 2010 3:53 am
Thanks for the posts! I have likely been on both Miapex & Sinemet for 5 to 6 years.
Posted: Wed Sep 01, 2010 8:42 am
My RLS Dr's are from Hopkins but my primary's are not.
During 2 RLS flare-ups my primary wanted to put me on L-Dopa. The 1st time it just made things worse. The second time I had gotten a RLS update in the mail and it said L-Dopa once thought to help RLS can cause Augmentation. I passed this on to my primary.
I think our Dr's mostly learn from us.
My latest news letter talked about iron and even though your iron levels may be ok it's the obsortion. It wasn't very well written,very clinical.
I see my Primary tomorrow and will give the update to him and let him unscramble what I don't understand.